Alert archive / Illinois / Small Craft Advisories in 2021

Small Craft Advisory 72, NWS Chicago, IL

September 19, 2021

NWS Chicago, IL issued this small craft advisory at Sep 19, 2021, 2:55 PM CDT. It took effect at Sep 20, 2021, 10:00 AM CDT. It was in force for 38 hr.

The area

The counties it named.

The facts

Issued
Sep 19, 2021, 2:55 PM CDT (19:55 UTC)
In effect from
Sep 20, 2021, 10:00 AM CDT
Expired
Sep 22, 2021, 12:00 AM CDT
In force
38 hr
Issued by
NWS Chicago, IL

The text

As transmitted.

728 
WHUS73 KLOT 191955
MWWLOT

URGENT - MARINE WEATHER MESSAGE
National Weather Service Chicago IL
255 PM CDT Sun Sep 19 2021

LMZ743>745-200400-
/O.NEW.KLOT.SC.Y.0072.210920T1500Z-210921T1200Z/
Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN-
Burns Harbor to Michigan City IN-
255 PM CDT Sun Sep 19 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM MONDAY TO 7 AM CDT
TUESDAY...

* WHAT...South winds 15 to 20 kt with gusts up to 30 kt expected.

* WHERE...Calumet Harbor IL to Gary IN, Gary to Burns Harbor IN 
  and Burns Harbor to Michigan City IN.

* WHEN...From 10 AM Monday to 7 AM CDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LMZ740>742-200400-
/O.NEW.KLOT.SC.Y.0072.210921T0200Z-210921T1200Z/
Winthrop Harbor to Wilmette Harbor IL-
Wilmette Harbor to Northerly Island IL-
Northerly Island to Calumet Harbor IL-
255 PM CDT Sun Sep 19 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 9 PM MONDAY TO 7 AM CDT
TUESDAY...

* WHAT...Waves 2 to 4 ft expected.

* WHERE...Winthrop Harbor to Wilmette Harbor IL, Wilmette Harbor 
  to Northerly Island IL and Northerly Island to Calumet Harbor 
  IL.

* WHEN...From 9 PM Monday to 7 AM CDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
9 follow-up statements
681 
WHUS73 KLOT 200247
MWWLOT

URGENT - MARINE WEATHER MESSAGE
National Weather Service Chicago IL
947 PM CDT Sun Sep 19 2021

LMZ740>742-201100-
/O.EXT.KLOT.SC.Y.0072.210920T2100Z-210921T1200Z/
Winthrop Harbor to Wilmette Harbor IL-
Wilmette Harbor to Northerly Island IL-
Northerly Island to Calumet Harbor IL-
947 PM CDT Sun Sep 19 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 4 PM MONDAY TO 7 AM
CDT TUESDAY...

* WHAT...South winds to 25 kt. Gusts to 30 kt Monday night.

* WHERE...Winthrop Harbor to Calumet Harbor IL.

* WHEN...From 4 PM Monday to 7 AM CDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LMZ743>745-201100-
/O.CON.KLOT.SC.Y.0072.210920T1500Z-210921T1200Z/
Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN-
Burns Harbor to Michigan City IN-
947 PM CDT Sun Sep 19 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM MONDAY TO
7 AM CDT TUESDAY...

* WHAT...South winds to 25 kt. Gusts to 30 kt Monday night.

* WHERE...Calumet Harbor IL to Michigan City IN.

* WHEN...From 10 AM Monday to 7 AM CDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
645 
WHUS73 KLOT 200838
MWWLOT

URGENT - MARINE WEATHER MESSAGE
National Weather Service Chicago IL
338 AM CDT Mon Sep 20 2021

LMZ743>745-201645-
/O.EXT.KLOT.SC.Y.0072.210920T1500Z-210922T0800Z/
Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN-
Burns Harbor to Michigan City IN-
338 AM CDT Mon Sep 20 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 10 AM THIS MORNING TO
3 AM CDT WEDNESDAY...

* WHAT...Today and Tonight: South winds to 25 to 30 kt. Occasional
  gale force gusts to 35 kt tonight. Tuesday through Tuesday Night:
  North winds to 25 to 30 kt, significant waves to 6 to 9 ft, and
  occasional waves to 8 to 11 ft. 

* WHERE...Calumet Harbor IL to Michigan City IN.

* WHEN...From 10 AM this morning to 3 AM CDT Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LMZ740>742-201645-
/O.EXT.KLOT.SC.Y.0072.210920T1500Z-210921T1200Z/
Winthrop Harbor to Wilmette Harbor IL-
Wilmette Harbor to Northerly Island IL-
Northerly Island to Calumet Harbor IL-
338 AM CDT Mon Sep 20 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 10 AM THIS MORNING TO
7 AM CDT TUESDAY...

* WHAT...South winds to 25 to 30 kt. Occasional gale force gusts
  to 35 kt tonight. Significant waves up to 6 ft and occasional
  waves up to 8 ft.

* WHERE...Winthrop Harbor to Calumet Harbor IL.

* WHEN...From 10 AM this morning to 7 AM CDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

RC
391 
WHUS73 KLOT 201512 AAA
MWWLOT

URGENT - MARINE WEATHER MESSAGE...UPDATED
National Weather Service Chicago IL
1012 AM CDT Mon Sep 20 2021

LMZ743>745-202315-
/O.CON.KLOT.SC.Y.0072.000000T0000Z-210922T0800Z/
Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN-
Burns Harbor to Michigan City IN-
1012 AM CDT Mon Sep 20 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM CDT
WEDNESDAY...

* WHAT...South winds to 25 kt today and to 30 kt along with
  occasional gale force gusts to 35 kt. Tuesday through Tuesday
  Night: North winds to 25 to 30 kt, significant waves to 6 to 9 
  ft, and occasional waves to 8 to 11 ft.

* WHERE...Calumet Harbor IL to Michigan City IN.

* WHEN...From 10 AM this morning to 3 AM CDT Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LMZ740>742-202315-
/O.CON.KLOT.SC.Y.0072.000000T0000Z-210921T1200Z/
Winthrop Harbor to Wilmette Harbor IL-
Wilmette Harbor to Northerly Island IL-
Northerly Island to Calumet Harbor IL-
1012 AM CDT Mon Sep 20 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT
TUESDAY...

* WHAT...Southeast winds to 25 kt today and to 30 kt tonight with
  occasional gale force gusts to 35 kt. Significant waves up to 6
  ft and occasional waves up to 8 ft.

* WHERE...Winthrop Harbor to Calumet Harbor IL.

* WHEN...From 10 AM this morning to 7 AM CDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
197 
WHUS73 KLOT 202010
MWWLOT

URGENT - MARINE WEATHER MESSAGE
National Weather Service Chicago IL
310 PM CDT Mon Sep 20 2021

LMZ743>745-210415-
/O.CON.KLOT.SC.Y.0072.000000T0000Z-210922T0800Z/
Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN-
Burns Harbor to Michigan City IN-
310 PM CDT Mon Sep 20 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM CDT
WEDNESDAY...

* WHAT...For tonight: south winds 25 to 30 kt along with
  occasional gale force gusts to 35 kt. Tuesday through Tuesday
  Night: north winds to 25 to 30 kt, significant waves to 6 to 9
  ft, and occasional waves to 8 to 12 ft.

* WHERE...Calumet Harbor IL to Michigan City IN.

* WHEN...Until 3 AM CDT Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LMZ740>742-210415-
/O.CON.KLOT.SC.Y.0072.000000T0000Z-210921T1200Z/
Winthrop Harbor to Wilmette Harbor IL-
Wilmette Harbor to Northerly Island IL-
Northerly Island to Calumet Harbor IL-
310 PM CDT Mon Sep 20 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT
TUESDAY...

* WHAT...South winds 25 to 30 kt with occasional gale force gusts
  to 35 kt. Significant waves up to 6 ft and occasional waves up 
  to 8 ft.

* WHERE...Winthrop Harbor to Calumet Harbor IL.

* WHEN...Until 7 AM CDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

Carlaw
627 
WHUS73 KLOT 210230
MWWLOT

URGENT - MARINE WEATHER MESSAGE
National Weather Service Chicago IL
930 PM CDT Mon Sep 20 2021

LMZ743>745-211030-
/O.CON.KLOT.SC.Y.0072.000000T0000Z-210922T0800Z/
Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN-
Burns Harbor to Michigan City IN-
930 PM CDT Mon Sep 20 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM CDT
WEDNESDAY...

* WHAT...For tonight: south winds 25 to 30 kt along with 
  occasional gale force gusts to 35 kt. Tuesday through Tuesday 
  Night: north winds to 25 to 30 kt, significant waves to 6 to 9 
  ft, and occasional waves to 8 to 12 ft.

* WHERE...Calumet Harbor IL to Michigan City IN.

* WHEN...Until 3 AM CDT Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LMZ740>742-211030-
/O.CON.KLOT.SC.Y.0072.000000T0000Z-210921T1200Z/
Winthrop Harbor to Wilmette Harbor IL-
Wilmette Harbor to Northerly Island IL-
Northerly Island to Calumet Harbor IL-
930 PM CDT Mon Sep 20 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT
TUESDAY...

* WHAT...South winds 25 to 30 kt with occasional gale force 
  gusts to 35 kt. Significant waves up to 6 ft and occasional 
  waves up to 8 ft.

* WHERE...Winthrop Harbor to Calumet Harbor IL.

* WHEN...Until 7 AM CDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
829 
WHUS73 KLOT 210844
MWWLOT

URGENT - MARINE WEATHER MESSAGE
National Weather Service Chicago IL
344 AM CDT Tue Sep 21 2021

LMZ740>742-211645-
/O.CAN.KLOT.SC.Y.0072.000000T0000Z-210921T1200Z/
/O.NEW.KLOT.SC.Y.0073.210921T2000Z-210922T0800Z/
/O.NEW.KLOT.GL.A.0010.210922T0800Z-210923T1200Z/
Winthrop Harbor to Wilmette Harbor IL-
Wilmette Harbor to Northerly Island IL-
Northerly Island to Calumet Harbor IL-
344 AM CDT Tue Sep 21 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO
3 AM CDT WEDNESDAY...
...GALE WATCH IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY
MORNING...

* WHAT...For the Small Craft Advisory, north winds to 25 to 30 kt
  with significant waves up to 6 to 9 ft and occasional waves up 
  to 11 ft. For the Gale Watch, north gales to 35 to 40 kt with 
  significant waves up to 10 to 14 ft and occasional waves up to 
  18 ft.

* WHERE...Winthrop Harbor to Wilmette Harbor IL, Wilmette Harbor 
  to Northerly Island IL and Northerly Island to Calumet Harbor 
  IL.

* WHEN...For the Small Craft Advisory, from 3 PM this afternoon 
  to 3 AM CDT Wednesday. For the Gale Watch, from late tonight 
  through Thursday morning.

* IMPACTS...Strong winds can cause hazardous waves which could
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and waves.

&&

$$

LMZ743>745-211645-
/O.CON.KLOT.SC.Y.0072.000000T0000Z-210922T0800Z/
/O.NEW.KLOT.GL.A.0010.210922T0800Z-210923T1200Z/
Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN-
Burns Harbor to Michigan City IN-
344 AM CDT Tue Sep 21 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM CDT
WEDNESDAY...
...GALE WATCH IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY
MORNING...

* WHAT...For the Small Craft Advisory, winds shifting to north to
  25 to 30 kt with significant waves up to 7 to 10 ft and
  occasional waves up to 13 ft. For the Gale Watch, northeast to
  north gales to 35 to 40 kt with significant waves up to 12 to 
  16 ft and occasional waves up to 21 ft.

* WHERE...Calumet Harbor IL to Gary IN, Gary to Burns Harbor IN 
  and Burns Harbor to Michigan City IN.

* WHEN...For the Small Craft Advisory, until 3 AM CDT Wednesday. 
  For the Gale Watch, from late tonight through Thursday morning.

* IMPACTS...Strong winds can cause hazardous waves which could
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and waves.

&&

$$

RC
761 
WHUS73 KLOT 211513 AAA
MWWLOT

URGENT - MARINE WEATHER MESSAGE...UPDATED
National Weather Service Chicago IL
1013 AM CDT Tue Sep 21 2021

LMZ743>745-212315-
/O.CON.KLOT.SC.Y.0072.000000T0000Z-210922T0800Z/
/O.CON.KLOT.GL.A.0010.210922T0800Z-210923T1200Z/
Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN-
Burns Harbor to Michigan City IN-
1013 AM CDT Tue Sep 21 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM CDT
WEDNESDAY...
...GALE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
THURSDAY MORNING...

* WHAT...For the Small Craft Advisory, north winds 25 to 30 kt with
  significant waves up to 7 to 10 ft and occasional waves up to 
  13 ft. For the Gale Watch, northeast to north gales to 35 to 40 
  kt with significant waves up to 12 to 16 ft and occasional waves
  up to 21 ft.

* WHERE...Calumet Harbor IL to Gary IN, Gary to Burns Harbor IN 
  and Burns Harbor to Michigan City IN.

* WHEN...For the Small Craft Advisory, until 3 AM CDT Wednesday. 
  For the Gale Watch, from late tonight through Thursday morning.

* IMPACTS...Strong winds can cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and waves.

&&

$$

LMZ740>742-212315-
/O.CON.KLOT.SC.Y.0073.210921T2000Z-210922T0800Z/
/O.CON.KLOT.GL.A.0010.210922T0800Z-210923T1200Z/
Winthrop Harbor to Wilmette Harbor IL-
Wilmette Harbor to Northerly Island IL-
Northerly Island to Calumet Harbor IL-
1013 AM CDT Tue Sep 21 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS
AFTERNOON TO 3 AM CDT WEDNESDAY...
...GALE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
THURSDAY MORNING...

* WHAT...For the Small Craft Advisory, north to northwest winds 
  to 25 to 30 kt with significant waves up to 6 to 9 ft and 
  occasional waves up to 11 ft. For the Gale Watch, north gales to
  35 to 40 kt with significant waves up to 10 to 14 ft and 
  occasional waves up to 18 ft.

* WHERE...Winthrop Harbor to Wilmette Harbor IL, Wilmette Harbor 
  to Northerly Island IL and Northerly Island to Calumet Harbor 
  IL.

* WHEN...For the Small Craft Advisory, from 3 PM this afternoon 
  to 3 AM CDT Wednesday. For the Gale Watch, from late tonight 
  through Thursday morning.

* IMPACTS...Strong winds can cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and waves.

&&

$$

Carlaw
615 
WHUS73 KLOT 212006
MWWLOT

URGENT - MARINE WEATHER MESSAGE
National Weather Service Chicago IL
306 PM CDT Tue Sep 21 2021

LMZ743>745-220500-
/O.EXT.KLOT.SC.Y.0072.000000T0000Z-210922T0500Z/
/O.UPG.KLOT.GL.A.0010.210922T0800Z-210923T1200Z/
/O.NEW.KLOT.GL.W.0013.210922T0500Z-210923T1200Z/
Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN-
Burns Harbor to Michigan City IN-
306 PM CDT Tue Sep 21 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT CDT
TONIGHT...
...GALE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 7 AM CDT
THURSDAY...

* WHAT...For the Gale Warning, north gales to 45 kt with
  significant waves up to 16 ft, occasionally to 21 ft. A few
  storm force gusts to 50 kt are possible Wednesday afternoon and
  evening. For the Small Craft Advisory, north winds 25 to 30 kt 
  and significant waves to 8 ft, occasionally to 10 ft. 

* WHERE...Calumet Harbor IL to Gary IN, Gary to Burns Harbor IN 
  and Burns Harbor to Michigan City IN.

* WHEN...For the Gale Warning, from midnight tonight to 7 AM CDT 
  Thursday. For the Small Craft Advisory, until midnight CDT 
  tonight.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

LMZ740>742-220500-
/O.EXT.KLOT.SC.Y.0073.000000T0000Z-210922T0500Z/
/O.UPG.KLOT.GL.A.0010.210922T0800Z-210923T1200Z/
/O.NEW.KLOT.GL.W.0013.210922T0500Z-210923T1200Z/
Winthrop Harbor to Wilmette Harbor IL-
Wilmette Harbor to Northerly Island IL-
Northerly Island to Calumet Harbor IL-
306 PM CDT Tue Sep 21 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT CDT
TONIGHT...
...GALE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 7 AM CDT
THURSDAY...

* WHAT...For the Gale Warning, north gales to 45 kt with
  significant waves up to 14 ft, occasionally to 18 ft. A few 
  storm force gusts to 50 kt are possible Wednesday afternoon and 
  evening. For the Small Craft Advisory, north winds 25 to 30 kt 
  and significant waves to 8 ft, occasionally to 10 ft. 

* WHERE...Winthrop Harbor to Wilmette Harbor IL, Wilmette Harbor 
  to Northerly Island IL and Northerly Island to Calumet Harbor 
  IL.

* WHEN...For the Gale Warning, from midnight tonight to 7 AM CDT 
  Thursday. For the Small Craft Advisory, until midnight CDT 
  tonight.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

Carlaw
613 
WHUS73 KLOT 220224
MWWLOT

URGENT - MARINE WEATHER MESSAGE
National Weather Service Chicago IL
924 PM CDT Tue Sep 21 2021

LMZ743>745-221030-
/O.CON.KLOT.SC.Y.0072.000000T0000Z-210922T0500Z/
/O.CON.KLOT.GL.W.0013.210922T0500Z-210923T1200Z/
Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN-
Burns Harbor to Michigan City IN-
924 PM CDT Tue Sep 21 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CDT
TONIGHT...
...GALE WARNING REMAINS IN EFFECT UNTIL 7 AM CDT THURSDAY...

* WHAT...For the Gale Warning, north gales to 45 kt with 
  significant waves up to 16 ft, occasionally to 21 ft. A few 
  storm force gusts to 50 kt are possible Wednesday afternoon 
  and evening. For the Small Craft Advisory, north winds 25 to 
  30 kt and significant waves to 8 ft, occasionally to 10 ft.

* WHERE...Calumet Harbor IL to Michigan City IN.

* WHEN...For the Gale Warning, from midnight tonight to 7 AM CDT 
  Thursday. For the Small Craft Advisory, until midnight CDT 
  tonight.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

LMZ740>742-221030-
/O.CON.KLOT.SC.Y.0073.000000T0000Z-210922T0500Z/
/O.CON.KLOT.GL.W.0013.210922T0500Z-210923T1200Z/
Winthrop Harbor to Wilmette Harbor IL-
Wilmette Harbor to Northerly Island IL-
Northerly Island to Calumet Harbor IL-
924 PM CDT Tue Sep 21 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CDT
TONIGHT...
...GALE WARNING REMAINS IN EFFECT UNTIL 7 AM CDT THURSDAY...

* WHAT...For the Gale Warning, north gales to 45 kt with 
  significant waves up to 14 ft, occasionally to 18 ft. A few 
  storm force gusts to 50 kt are possible Wednesday afternoon 
  and evening. For the Small Craft Advisory, north winds 25 to 
  30 kt and significant waves to 8 ft, occasionally to 10 ft.

* WHERE...Winthrop Harbor to Calumet Harbor IL.

* WHEN...For the Gale Warning, from midnight tonight to 7 AM CDT 
  Thursday. For the Small Craft Advisory, until midnight CDT 
  tonight.

* IMPACTS...Strong winds will cause hazardous waves which could
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before this small craft advisory went out at Sep 19, 2:07 PM CDT, 48 minutes earlier.

Area forecast discussion, Sep 19, 2:07 PM CDT, 48 minutes before
Area Forecast Discussion
National Weather Service Chicago/Romeoville, IL
207 PM CDT Sun Sep 19 2021

.SHORT TERM...
308 AM CDT

Through this Evening...

The main forecast message for today is a mostly sunny to partly
cloudy and hot last Sunday of astronomical summer. Highs will
reach the upper 80s to around 90/lower 90s for inland areas, about
15-20F above normal highs for the date. Shallow nature of the
moisture will be prone to mixing out dew points into the upper
50s-low/mid 60s during the afternoon, keeping apparent temps close
to forecast highs. Southeasterly synoptic winds due to high pressure
ridge axis extending back across Lake Michigan will support early
lake breeze development. This will shift winds to easterly near
the Illinois shore and northeasterly near the northwest Indiana
shore. Nature's AC will limit highs to the upper 70s to lower 80s
along the immediate shoreline, with mid 80s several miles inland
followed by gradual later day cooling. Lighter winds will make for
much calmer conditions for boaters and late season beachgoers.

High and then mid clouds from the weak mid-upper low lifting
north from the Arklatex will spread northward during the
afternoon, along with Cu development. Plentiful mid-level dry air,
capping, and lack of trigger this afternoon is expected to
inhibit convective development. Lead isolated showers may push
into areas primarily near and south of US-24 toward midnight. For
the remainder of the discussion of shower and isolated thunderstorm
trends into Monday, see the long term section below.

Castro

&&

.LONG TERM...
205 PM CDT

Tuesday night through Sunday...

Markedly cooler air will arrive into the region on Tuesday night
with overnight temperatures away from the modifying influence of
the lake expected to drop into the upper 40s to around 50 degrees.
The combination of strengthening cold advection and an associated
steepening of low-level (0-2 km) lapse rates will promote
strengthening northerly winds. These will be strongest near the
immediate lakeshore where near-surface instability will be highest
(+5 C 850 temperatures overtop a lake with water temperatures
still in the upper 60s/lower 70s) supporting gusts towards 30 to
40 mph as we head into Wednesday. This magnitude of northerly
winds will result in building waves, especially into our
northwest Illinois nearshore waters. The lower lake levels will
help curtail a lakeshore flood threat, but latest guidance does
suggest 9-11' waves are possible by Wednesday, something we'll be
keeping an eye on, especially if winds increase more
substantially.

Global guidance continues to differ regarding the degree of
phasing that occurs into Wednesday and Thursday with the latest
deterministic GFS just a bit slower/more progressive with the
incoming mid-level vort max than the ECMWF. Big variability is
still noted across the ensemble envelope, however, and envision
we'll continue to see decently sized swings in the guidance here
over the next several runs. For now, the blended guidance tosses
some low-grade PoPs back west across the forecast area on
Thursday, and this seems reasonable given the model solutions at
this point even though a totally dry forecast is also in the
cards.

Inversion heights lower with time through Wednesday/Wednesday
night, resulting in somewhat more marginal lake effect parameters,
but lake-induced CAPEs perfect-progging the GFS suggest lake
effect showers are possible Wednesday afternoon and through
Thursday. As gradient winds slacken by Thursday night,
temperatures should be allowed to more uniformly settle into the
40s across the forecast area, except perhaps near Chicago and the
immediate lakeshore.

A fast-moving mid-level wave is slated to push across the region
towards the end of the week/Saturday timeframe and looks to be
accompanied by pretty cool temperatures aloft and associated steep
lapse rates. This could bring a quick-hitting round of showers and
gusty winds the region again, although confidence in measurable
precipitation is still on the lower side, suggesting the blended
slight chance PoPs are reasonab

Carlaw

&&

.AVIATION...
For the 18Z TAFs...

Aviation weather concerns include:

* Lake breeze timing this afternoon with a potential for brief SSW
  winds at ORD/MDW
* Deteriorating cigs late tonight and Monday morning with
  increasing SHRA potential. IFR possible
* Uncertain wind directions/trends later Monday morning and
  afternoon at the Chicago-area terminals with increasing gusts

Diurnal cumulus will continue to develop this afternoon with bases
rising towards FL060. A sliver of instability may support a stray
spit of rain, but any coverage would be extremely limited and not
worth a mention in the TAF. Winds at the Chicago-area terminals
this afternoon will trend more southerly and may briefly become
southwesterly (200-180 direction) before the lake breeze.
Confidence in directions going to 190/200 degrees remain a bit too
low to justify a TEMPO group, but we'll continue to monitor
observations since wind speeds would likely be in the 10-12 kt
range if these southwesterlies materialize during the 20-22z time
frame. Lake breeze still looks on track to arrive during the
22-23z window.

Moisture will increase tonight and Monday morning and as it does,
the chances for showers look to increase late tonight. Have
introduce TEMPO groups at all sites except RFD (where a VCSH has
been added) with low-MVFR cigs/vsbys as confidence in somewhat
heavier showers is increasing. IFR cigs/vsbys are possible with
this morning activity. Cigs should slowly lift through the day,
but MVFR looks to remain the rule for awhile. Scattered showers
(and perhaps a stray lightning strike or two) will remain possible
into the mid- afternoon.

Wind directions later Monday morning and afternoon pose a
challenge at ORD with 190-170 degrees appearing to be favored with
increasing gustiness with time. Currently, expect that wind gusts
will remain under the more critical crosswind thresholds, but
directions possibly waffling between SSE and SSW adds a layer of
complexity to the forecast.

Carlaw

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...None.
IN...None.
LM...None.
&&

Visit us at weather.gov/chicago

Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/NWSChicago
www.twitter.com/NWSChicago
www.youtube.com/NWSChicago
Hazardous weather outlook, Sep 19, 12:19 PM CDT, 2 hours 36 minutes before
Hazardous Weather Outlook
National Weather Service Chicago/Romeoville IL
1219 PM CDT Sun Sep 19 2021

ILZ003>006-008-010>013-019>021-023-032-033-039-103>108-INZ001-002-
010-011-019-201730-
Winnebago-Boone-McHenry-Lake IL-Ogle-Lee-De Kalb-Kane-DuPage-
La Salle-Kendall-Grundy-Kankakee-Livingston-Iroquois-Ford-
Northern Cook-Central Cook-Southern Cook-Northern Will-
Southern Will-Eastern Will-Lake IN-Porter-Newton-Jasper-Benton-
1219 PM CDT Sun Sep 19 2021 /119 PM EDT Sun Sep 19 2021/

This Hazardous Weather Outlook is for portions of North Central
Illinois...Northeast Illinois and Northwest Indiana.

.DAY ONE...This Afternoon and Tonight.

Weather hazards expected...

  Limited Thunderstorm Risk.

DISCUSSION...

Isolated thunderstorms are possible late tonight as showers
spread northward. Severe weather is not expected.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Monday through Tuesday Morning...
  Limited Flooding Risk.
  Limited Thunderstorm Risk.
Tuesday through Thursday...
  High Swim Risk.

DISCUSSION:

Periods of showers and some thunderstorms are forecast Monday into
Tuesday until a strong cold front moves across the area. Any
thunderstorms will produce heavy downpours that may cause ponding
on some roads.

A long duration of gusty onshore winds behind the front through
Thursday will cause a life threatening combination of large waves
and strong currents on southern Lake Michigan.

.SPOTTER INFORMATION STATEMENT...

  Spotter activation will not be necessary through tonight.

GENERAL STORM MOTION OF THE DAY:

  Moving toward north at 25 to 30 mph.

LMZ740>745-201730-
Winthrop Harbor to Wilmette Harbor IL-
Wilmette Harbor to Northerly Island IL-
Northerly Island to Calumet Harbor IL-
Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN-
Burns Harbor to Michigan City IN-
1219 PM CDT Sun Sep 19 2021

This Hazardous Weather Outlook is for portions of the Illinois
nearshore waters of Lake Michigan and the Indiana nearshore
waters of Lake Michigan.

.DAY ONE...This Afternoon and Tonight.

Weather hazards expected...

  Limited Thunderstorm Risk late tonight.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Monday and Tuesday...
  Hazardous conditions for small craft are likely.
  Limited Thunderstorm Risk.

Wednesday and Thursday...
  Hazardous conditions for small craft are likely.

BKL

Visit us at http://weather.gov/chicago

Follow us on Facebook, Twitter, and Youtube at:
www.facebook.com/nwschicago
www.twitter.com/nwschicago
www.youtube.com/nwschicago

Nearby

Small Craft Advisories in Illinois, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.